Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 128, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 30, 2016, 7:50 PM CDT for Brewster County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 7:50 PM CDT (00:50 UTC)
- Expired
- May 30, 2016, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 224 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
690
WUUS54 KMAF 310050
SVRMAF
TXC043-310130-
/O.NEW.KMAF.SV.W.0128.160531T0050Z-160531T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREWSTER COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 830 PM CDT
* AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
ALTUDA...OR 14 MILES SOUTHWEST OF MARATHON...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARATHON AND ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2999 10345 3011 10359 3052 10324 3026 10286
TIME...MOT...LOC 0050Z 225DEG 31KT 3011 10346
HAIL...1.00IN
WIND...60MPH
$$
841 follow-up statement
948
WWUS54 KMAF 310113
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
813 PM CDT MON MAY 30 2016
TXC043-310130-
/O.CON.KMAF.SV.W.0128.000000T0000Z-160531T0130Z/
BREWSTER TX-
813 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL BREWSTER COUNTY...
AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARATHON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARATHON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3009 10323 3027 10345 3052 10324 3026 10286
TIME...MOT...LOC 0113Z 225DEG 31KT 3025 10329
HAIL...1.00IN
WIND...60MPH
$$
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:50 PM CDT, 1 hour earlier.
Area forecast discussion, May 30, 6:50 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
650 PM CDT MON MAY 30 2016
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Tstms just e of the MAF along a boundary seem to be having a hard
time developing farther w, but close enuf for a short TSRA TEMPO
group. Otherwise have left VFR wx in all other sites.
&&
.PREV DISCUSSION... /issued 223 PM CDT MON MAY 30 2016/
DISCUSSION...
Current radar and satellite is showing convection already
developing in the higher elevations from the Davis Mountains north
to the Guadalupe Mountains. This can be attributed to less morning
cloud cover areawide allowing for more insolation and a greater
destabilization of the boundary layer than was seen yesterday.
Models are showing the cap eroding by 21Z with CAPE of 2500-3500
J/KG being enough to support severe convection though deep layer
shear is a bit marginal at 30-35kts. Expect to see some severe
thunderstorms today with large hail and strong winds the primary
threats with hail size being limited due to the shear.
Tuesday looks to be a repeat of today except the dryline will make
a push into southeast New Mexico focusing convection farther east
in the Permian Basin and lower Trans Pecos. Wednesday see rain
chances increase as an upper low approaching from the west
coincides with the arrival of a cold front. Cool air behind the
front will stabilize the boundary layer leaving the main threat
for severe weather west of the Pecos River, especially the Davis
Mountains and Big Bend. A stable layer will not prevent precip
in the Permian Basin though it will mean showers will be less
intense and QPF will be lighter. Cold air advection and showers
will also keep highs in the 70s most areas Wednesday and Thursday
providing a very pleasant start to June. The upper low will move
east of the area late Thursday bringing an end to the rain, but
thankfully the upstream ridge axis will hold over the western
states for a few days leaving us in a cool northerly flow pattern.
This will allow temperatures to warm some while staying below
climatology for the end of the week.
Hennig
FIRE WEATHER...
An upper level trough over the Desert SW will slowly inch east over
the next few days. Dry air across northern Mexico will move across
the Guadalupe Mountains Tuesday afternoon with rh's falling to
around 10 percent. Winds will also increase to near 25 mph,
especially across the peak elevations. Near critical fire weather
conditions are possible in this area so will continue the Fire
Weather Watch. Moisture increases by midweek and should keep rh's
fairly high through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 65 86 63 77 / 40 30 50 50
Carlsbad 64 91 62 78 / 20 10 20 50
Dryden 68 88 68 84 / 40 30 30 40
Fort Stockton 66 89 66 81 / 40 30 30 50
Guadalupe Pass 61 81 59 73 / 30 10 20 40
Hobbs 63 86 60 75 / 30 20 30 50
Marfa 58 83 57 77 / 40 20 20 40
Midland Intl Airport 65 88 64 78 / 40 30 40 50
Odessa 65 88 64 78 / 40 30 40 50
Wink 67 92 66 80 / 40 20 20 50
&&
.MAF Watches/Warnings/Advisories...
NM...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Guadalupe Mountains.
TX...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Guadalupe Mountains.
&&Hazardous weather outlook, May 30, 1:49 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT MON MAY 30 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 149 PM CDT MON MAY 30 2016 /1249 PM MDT MON MAY 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MUCH OF THE AREA. SOME STORMS COULD BE STRONG TO SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THREATS INCLUDE BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 30, 6:55 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CDT MON MAY 30 2016 TXZ080-310045- MARFA PLATEAU TX- 655 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRESIDIO COUNTY UNTIL 745 PM CDT... AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHAFTER...OR 23 MILES NORTH OF PRESIDIO...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHAFTER AND CHINATI MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2975 10434 2988 10449 3025 10418 3003 10393 TIME...MOT...LOC 2355Z 224DEG 30KT 2990 10433 84
Local storm report, May 30, 7:12 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
712 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL LEES 32.08N 101.49W
05/30/2016 E1.50 INCH GLASSCOCK TX PUBLIC
&&
CMRLocal storm report, May 30, 7:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 W SNYDER 32.71N 100.93W
05/30/2016 E1.50 INCH SCURRY TX PUBLIC
HALF DOLLAR TO PING PONG HAIL FM 1607
&&
CMRLocal storm report, May 30, 7:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 1 W SNYDER 32.71N 100.93W
05/30/2016 E1.50 INCH SCURRY TX PUBLIC
QUARTER TO PING PONG HAIL.
&&
CMRLocal storm report, May 30, 7:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
743 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL SNYDER 32.71N 100.92W
05/30/2016 E1.75 INCH SCURRY TX PUBLIC
&&
CMRLocal storm report, May 30, 7:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
745 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 NW SNYDER 32.76N 100.98W
05/30/2016 E2.00 INCH SCURRY TX PUBLIC
MAY BE UP TO 2 1/2 INCH HAIL.
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:01 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 29 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 63 min |
| May 30, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 60 min |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 48 min |
| May 30, 7:53 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 30, 8:28 PM CDT | Special Weather Statement | MAF | Martin | 47 min |
| May 30, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 61 min |
| May 30, 8:42 PM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| May 30, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 63 min |
| May 30, 9:02 PM CDT | Special Weather Statement | MAF | Pecos | 58 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 60 min |
| May 30, 9:28 PM CDT | Special Weather Statement | MAF | Ward | 47 min |
| May 30, 9:33 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Martin | 57 min |
| May 30, 9:46 PM CDT | Special Weather Statement | MAF | Reeves | 44 min |
| May 30, 10:11 PM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines, Martin | 3 hr |
| May 30, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 63 min |
| May 30, 10:41 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 34 min |
| May 30, 11:02 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Martin, Midland | 3 hr |
| May 30, 11:14 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Glasscock, Midland | 46 min |
| May 30, 11:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 31 min |
| May 30, 11:38 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland | 3 hr |
| May 30, 11:52 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 30 min |
| May 30, 11:57 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 31, 12:03 AM CDT | Special Weather Statement | MAF | Howard | 42 min |
| May 31, 12:11 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 3 hr |
| May 31, 2:06 AM CDT | Special Weather Statement | MAF | Presidio | 54 min |
| May 31, 2:14 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 37 hr |
| May 31, 3:16 PM CDT | Special Weather Statement | MAF | Scurry | 44 min |
| May 31, 3:38 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 49 min |
| May 31, 6:45 PM CDT | Special Weather Statement | MAF | Dawson | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.